Cureus · 2026
Beware the Ides of Chemotherapy: A Report on Hyperammonemic Encephalopathy Induced by FOLFOX-6 (5-Fluorouracil, Leucovorin, and Oxaliplatin).
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Ts Sudarsh, Balaji Sriram, K Dharani, S Krithika, Ts Karthigeyan, Subramanian Yogesh, Paul Aarav J, Adalarasan Sahasyaa, N Jayaprakash, C Hariharan
Аннотация
Hyperammonemic encephalopathy is an uncommon but potentially life-threatening and reversible cause of acute altered sensorium, most often associated with hepatic dysfunction but increasingly recognized in patients receiving chemotherapy. We report the case of a 50-year-old woman who developed progressive disorientation and reduced responsiveness one hour after completing her first cycle of FOLFOX-6 (5-fluorouracil, leucovorin, and oxaliplatin) following hemicolectomy for splenic flexure carcinoma. Initial neuroimaging and infectious workup were unremarkable. Despite correction of transient renal dysfunction, neurological status did not improve. Serum ammonia was markedly elevated, and a diagnosis of non-hepatic hyperammonemic encephalopathy secondary to chemotherapy was made. Prompt discontinuation of FOLFOX and initiation of lactulose resulted in rapid and complete clinical recovery. This case highlights the importance of early recognition of chemotherapy-induced metabolic encephalopathy, particularly fluoropyrimidine-associated toxicity, and emphasizes serum ammonia estimation in unexplained post-chemotherapy neurological deterioration to ensure timely management and favorable outcomes.